MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY ADVANCED; MICROCATHETER

MICROVENTION, INC. HEADWAY ADVANCED; MICROCATHETER
Model Number MC172150SX
Medical Device Problem Codes Complete Blockage (1094); Peeled/Delaminated (1454); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tech was prepping the headway 17 microcatheter for a stent procedure.While flushing the microcatheter, no liquid was passing through to the distal opening of the microcatheter.They tried multiple syringes with no improvement.They finally replaced the microcatheter with a fresh one and it flushed appropriately.The microcatheter was not placed in the body.Although the initial information received was not determined to be reportable, we are now reporting the event based on device investigation findings of delaminated ptfe liner occluding the lumen.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation of the returned headway microcatheter found a flattened section at 9-10cm from the strain relief; furthermore, an in-house guidewire was unable to advance into the hub during functional testing, which is consistent with the alleged product issue.Further inspection found damaged ptfe liner occluding the microcatheter lumen.The physical evaluation of the device could not identify the conditions or circumstances that led to the ptfe liner occlusion, but this condition is consistent with the liner of the lumen experiencing forces exceeding the device's tensile strength.

Brand Name
HEADWAY ADVANCED
Common Device Name
MICROCATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20888938
Report Number2032493-2024-00885
Device Sequence Number8675938
Product Code DQY
UDI-Device Identifier00810170013751
UDI-Public(01)00810170013751(11)240327(17)270228(10)0000554840
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC172150SX
Device Lot Number0000554840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LVIS EVO STENT
Patient SexUnknown